MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JUDO 3; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION JUDO 3; CATHETER, GUIDEWIRE
Model Number 2828
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties were encountered and distal tip detachment occurred.The 100% stenosed target lesion was located in the mildly tortuous and calcified right coronary artery.A 3, 190 cm judo 3 guide wire was advanced to cross the lesion.However, the wire became stuck in the subintimal plaque and the distal portion unraveled.The physician tried to retrieve the distal tip by ballooning proximally but everything came out and the radiopaque portion broke off.The detached component has been stented across and buried in calcium.The procedure was completed by going retrograde and the sheared off portion of the wire remains in the right coronary artery behind a stent.No complications were reported and patient is stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: visual inspection of the returned product revealed that the core wire was severed at 15 mm from the distal tip.The coil was stretched starting from the point at 31 mm from the distal end and severed.Therefore it presumed that about 15 mm of the core and 20mm of the coil part of the core were lost.
 
Event or Problem Description

Brand Name
JUDO 3
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11238795
Report Number2134265-2021-00438
Device Sequence Number3498516
Product Code DQX
UDI-Device Identifier08714729974949
UDI-Public08714729974949
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model Number2828
Device Catalogue Number2828
Device Lot Number0024332614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;